MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NT821732C, COLLECTION BAGS, EDS

NATUS MEDICAL INCORPORATED NT821732C, COLLECTION BAGS, EDS
Model Number NT821732C
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint (b)(4).Sterile date of product: 23 aug 2024.Device history record review: unit has passed all the required tests.No manufacturing defects or non-conformances observed.Capa review: (if the lot/or id number has not been provided or cannot be obtained from the complainant, the documentation review will consist of the product complaint history for the past 12 months to determine if there is any correlation to the complaint issue under investigation).No associated capas complaint history review/trend analysis: (24 months review and percent of sales) 0 previously confirmed "integ-broke in use" complaints within the past two years.15,850 nt821732c units sold within past two years.Failure rate = 0.00% risk management review: a review of (b)(4) medical device hazard analysis (rev 10), identifies the hazard situation as "5.14 breakage of male luer lock connector at the bottom of drainage tube that connects the drainage bag." the risk level is considered low.Based on complaint of "tubing connection to bag broke" this determination is based on the information received from the customer.Root cause/failure investigation: the customer did not return the device for evaluation, however image provided showed tubing was cracked.It is unclear how the connector to the tubing broke, however it may be due to overtightening.This is supported by the customers' indication that they had trouble disconnecting the bag which may mean the connection was overtightened.No further action is required, complaints will be tracked and trended for recurring issues.Device failed to meet specifications: yes.Confirmed by image only.Failure mode: no device returned - unable to determine.
 
Event or Problem Description
Nt821732c- patient had evd in place from or.2 rns attempted to change drain bag and experienced difficulty in disconnecting bag from tubing.Alcohol was used to try to loosen connection.Drain bag with contents was removed from holder to troubleshoot connection.After several attempts, bag was removed from tubing.Tubing was assessed and no issues noted.New bag attached.Rn went to clean connection with chg after manipulation/changing of bag as extra precaution due to multiple attempts to replace bag.When the chg swab touched the tubing, the tubing immediately broke off the bag.The male end of the tubing broke off into the female end of the bag.Required tubing change at drain site by neurosurgery team, new evd bag, and patient started on antibiotics.

Brand Name
NT821732C, COLLECTION BAGS, EDS
Common Device Name
NT821732C, COLLECTION BAGS, EDS
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego 92121
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego 92121
MDR Report Key22082042
Report Number2023988-2025-00052
Device Sequence Number6947341
Product Code JXG
UDI-Device Identifier00382830050562
UDI-Public00382830050562
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model NumberNT821732C
Device Catalogue NumberNT821732C
Device Lot Number118001070917
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2025
Initial Report FDA Received Date05/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 YR
Patient SexMale